Alert archive / New Jersey / Flood Watches in 2011

Flood Watch 9, NWS New York, NY

September 6, 20114 counties in New York; 5 counties in New Jersey; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this flood watch at Sep 6, 2011, 3:41 PM EDT for 4 counties in New York; 5 counties in New Jersey; Greater Bridgeport Planning Region, Connecticut. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2011, 3:41 PM EDT (19:41 UTC)
Expired
Sep 8, 2011, 3:58 PM EDT
In force
48 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 98 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WGUS61 KOKX 061941
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT TUE SEP 6 2011

...PERIODS OF HEAVY RAINFALL THROUGH MORNING...

.THE COMBINATION OF A STALLED OUT FRONT TO THE SOUTH BEING
OVERRUN BY TROPICAL MOISTURE WILL ALLOW FOR RAIN TO CONTINUE
INTO WEDNESDAY. THE RAIN MAY BE HEAVY AT TIMES. 
 
CTZ005-NJZ002-004-006-103>108-NYZ067>070-070845-
/O.CAN.KOKX.FF.A.0007.000000T0000Z-110906T2200Z/
/O.NEW.KOKX.FA.A.0009.110906T1941Z-110907T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
341 PM EDT TUE SEP 6 2011

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST 
  NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING 
  AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD. IN 
  NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX... 
  EASTERN PASSAIC...EASTERN UNION...HUDSON...WESTERN BERGEN... 
  WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN 
  SOUTHEAST NEW YORK...NORTHERN WESTCHESTER...ORANGE...PUTNAM 
  AND ROCKLAND. 

* THROUGH WEDNESDAY MORNING

* PERIODS OF RAIN...WITH EMBEDDED HEAVIER RAINFALL IS FORECAST TO
  CONTINUE INTO WEDNESDAY MORNING. 

* AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS FORECAST THROUGH
  WEDNESDAY MORNING...WITH LOCALIZED HIGHER AMOUNTS. DUE TO A
  SATURATED GROUND FROM THE RECENT RAINFALL AND HIGHER THAN NORMAL
  WATER FLOW ACROSS AREA RIVERS AND STREAMS...THERE IS THE
  POTENTIAL FOR FLOODING. THE MAIN THREAT WILL BE ACROSS AREAS OF
  POOR DRAINAGE AND FASTER RESPONDING RIVERS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

CTZ006>012-NYZ071>075-078>081-176>179-062045-
/O.CAN.KOKX.FF.A.0007.000000T0000Z-110906T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
SOUTHERN QUEENS-SOUTHERN NASSAU-
341 PM EDT TUE SEP 6 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK HAS BEEN CANCELLED. 

THE HEAVIEST RAINFALL IS FORECAST TO BE ACROSS THE LOWER HUDSON
VALLEY AND NORTHEAST NEW JERSEY TONIGHT.

$$
5 follow-up statements
632 
WGUS61 KOKX 070801
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
401 AM EDT WED SEP 7 2011

...PERIODS OF HEAVY RAINFALL POSSIBLE THROUGH THIS MORNING...

CTZ005-NJZ002-004-006-103>108-NYZ067>070-071600-
/O.CON.KOKX.FA.A.0009.000000T0000Z-110907T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
401 AM EDT WED SEP 7 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD. IN NORTHEAST NEW 
  JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC... 
  EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX... 
  WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK... 
  NORTHERN WESTCHESTER...ORANGE...PUTNAM AND ROCKLAND. 

* UNTIL NOON EDT TODAY

* PERIODS OF RAIN...WITH EMBEDDED HEAVIER RAINFALL IS FORECAST 
  TO CONTINUE INTO WEDNESDAY MORNING. 

* AN ADDITIONAL INCH OF RAINFALL IS FORECAST THROUGH THIS
  MORNING...WITH LOCALIZED HIGHER AMOUNTS. DUE TO A SATURATED
  GROUND FROM THE RECENT RAINFALL AND HIGHER THAN NORMAL WATER
  FLOW ACROSS AREA RIVERS AND STREAMS...THERE IS THE POTENTIAL FOR
  FLOODING. THE MAIN THREAT WILL BE ACROSS AREAS OF POOR DRAINAGE
  AND FASTER RESPONDING RIVERS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
109 
WGUS61 KOKX 071438
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
1038 AM EDT WED SEP 7 2011

...PERIODS OF HEAVY RAINFALL POSSIBLE TONIGHT INTO THURSDAY
MORNING...

CTZ005-NJZ002-004-006-103>108-NYZ067>070-080345-
/O.EXT.KOKX.FA.A.0009.000000T0000Z-110908T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
1038 AM EDT WED SEP 7 2011

...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD. IN NORTHEAST NEW 
  JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC... 
  EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX... 
  WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK... 
  NORTHERN WESTCHESTER...ORANGE...PUTNAM AND ROCKLAND. 

* THROUGH THURSDAY AFTERNOON. 

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED TONIGHT INTO
  THURSDAY MORNING AS A WARM FRONT LIFTS NORTH TOWARD THE REGION
  AND INTERACTS WITH TROPICAL MOISTURE. 

* RAINFALL OF ABOUT THREE QUARTERS OF AN INCH IS EXPECTED THROUGH
  THURSDAY MORNING...WITH LOCALIZED HIGHER AMOUNTS OVER AN INCH.
  DUE TO SATURATED GROUND AND HIGHER THAN NORMAL RIVER AND STREAM
  FLOW...A FLOOD POTENTIAL STILL EXISTS. THE MAIN THREAT WILL BE
  FOR URBAN AND POOR DRAINAGE AREAS...AND FOR QUICKLY RESPONDING
  RIVERS AND STREAMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

GOODMAN
496 
WGUS61 KOKX 071934
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
334 PM EDT WED SEP 7 2011

...PERIODS OF HEAVY RAIN EXPECTED TONIGHT INTO THURSDAY
MORNING...

CTZ005-NJZ002-004-006-103>108-NYZ067>070-080845-
/O.CON.KOKX.FA.A.0009.000000T0000Z-110908T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
334 PM EDT WED SEP 7 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD. IN NORTHEAST NEW 
  JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC... 
  EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX... 
  WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK... 
  NORTHERN WESTCHESTER...ORANGE...PUTNAM AND ROCKLAND. 

* THROUGH THURSDAY AFTERNOON.

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED TONIGHT INTO 
  THURSDAY MORNING AS A WARM FRONT LIFTS NORTH TOWARD THE REGION 
  AND INTERACTS WITH TROPICAL MOISTURE. 

* RAINFALL OF ABOUT AN INCH IS EXPECTED THROUGH THURSDAY MORNING.
  DUE TO SATURATED GROUND AND HIGHER THAN NORMAL RIVER AND
  STREAM FLOW...A FLOOD POTENTIAL STILL EXISTS. THE MAIN THREAT
  WILL BE FOR URBAN AND POOR DRAINAGE AREAS...AND FOR QUICKLY
  RESPONDING RIVERS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
150 
WGUS61 KOKX 080750
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
350 AM EDT THU SEP 8 2011

...PERIODS OF HEAVY RAIN EXPECTED TODAY...

CTZ005-NJZ002-004-006-103>108-NYZ067>070-082200-
/O.CON.KOKX.FA.A.0009.000000T0000Z-110908T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
350 AM EDT THU SEP 8 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD. IN NORTHEAST NEW 
  JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC... 
  EASTERN UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX... 
  WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK... 
  NORTHERN WESTCHESTER...ORANGE...PUTNAM AND ROCKLAND. 

* THROUGH THIS AFTERNOON

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED TODAY AS A
  FRONTAL BOUNDARY REMAINS JUST SOUTH OF LONG ISLAND AND
  INTERACTS WITH TROPICAL MOISTURE.

* RAINFALL UP TO AN INCH IS POSSIBLE TODAY. DUE TO SATURATED
  GROUND AND HIGHER THAN NORMAL RIVER AND STREAM FLOW...A FLOOD
  POTENTIAL STILL EXISTS. THE MAIN THREAT WILL BE FOR URBAN AND
  POOR DRAINAGE AREAS...AND FOR QUICKLY RESPONDING RIVERS AND
  STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$
687 
WGUS61 KOKX 081958
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT THU SEP 8 2011

...FLOOD WATCH IS CANCELLED...

CTZ005-NJZ002-004-006-103>108-NYZ067>070-082100-
/O.CAN.KOKX.FA.A.0009.000000T0000Z-110908T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
358 PM EDT THU SEP 8 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST
NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. LESS THAN
1/4 INCH OF RAIN IS FORECAST THROUGH THIS EVENING. SEVERAL RIVERS
REMAIN WELL ABOVE FLOOD STAGE THIS EVENING...BUT NO NEW FLOODING
IS FORECAST.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flood watch went out at Sep 6, 1:38 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Sep 6, 1:38 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT TUE SEP 6 2011

.SYNOPSIS...
A COLD FRONT STALLS JUST TO THE SOUTH THIS EVENING...THEN REMAINS
IN THE VICINITY THROUGH THE END OF THE WEEK. A COLD FRONT WILL
THEN DROP DOWN FROM CANADA THIS WEEKEND WITH HIGH PRESSURE
BUILDING IN BEHIND IT ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
POST-FRONTAL RAINS CONTINUE TO TRACK NE ACROSS THE AREA THIS
AFTERNOON WITH SOME EMBEDDED HEAVIER RAIN PRODUCING UP TO THREE
TENTHS OF AN INCH AN HOUR. MINOR URBAN AND POOR DRAINAGE FLOODING IS
POSSIBLE ACROSS NE NJ AND NYC DURING THE NEXT COUPLE OF HOURS. NE
NJ IS MOST SUSCEPTIBLE WITH THE SATURATED GROUNDS AND SENSITIVITY OF
AREA RIVERS AND STREAMS. THERE MAY BE SOME SHARP RISES ON SMALLER
CREEKS AND STREAMS. FLASH FLOOD GUIDANCE ACROSS NE NJ IS LESS THAN
AN INCH AN HOUR. GENERALLY THOUGH...HOURLY RAINFALL RATES HAVE
BEEN LESS THAN A TENTH OF AN INCH.

UPPER AIR AND FORECAST SOUNDINGS SHOW LITTLE IN THE WAY OF
ELEVATED INSTABILITY...WHICH LESSENS THE CHANCES OF HEAVY RAINFALL
AS A TROPICAL AIRMASS OVERRUNNING A DOME OF COOLER AIR IN THE LOW
LEVELS. HOWEVER..WILL ALLOW THE FLASH FLOOD WATCH TO REMAIN
UP...BUT THE AREAS OF CONCERN ARE PRIMARILY NORTH AND WEST OF NYC
WHERE FFG IS LOWEST. PLEASE REFER TO THE HYDROLOGY SECTION FOR
ADDITIONAL DETAILS. THE FLASH FLOOD WATCH WILL BE REEVALUATED WITH
THE 12Z MODEL GUIDANCE.

TEMPERATURES IN THE LOW TO MID 60S WILL BUDGE BY ONLY A COUPLE OF
DEGREES THE REST OF THE DAY DUE TO THE RAINFALL AND NE/E FLOW.
HIGHS WILL BE ABOUT 10 TO 15 DEGREES BELOW NORMAL THIS AFTERNOON
AND IN ACTUALITY PROBABLY OCCURRED AROUND MIDNIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS FOR OCEAN FACING BEACHES ONCE
AGAIN TODAY INTO THIS EVENING WITH BUILDING WAVES...EAST WINDS AND
LONG PERIOD SWELLS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
FRONTAL BOUNDARY OFFSHORE BEGINS TO DRIFT BACK TOWARDS US TONIGHT.
RAINFALL STILL EXPECTED TO BE PRIMARILY ALONG AND NW OF THE FRONT.
TROPICAL MOISTURE CONTINUES TO STREAM INTO THIS AREA OF CONVERGENCE.
RAINFALL STILL LOOKS LIKELY ACROSS THE CWA AT LEAST FOR THE FIRST
HALF OF THE NIGHT...BUT THEN DROP POPS TO CHC LATE AT NIGHT FOR MOST
OF THE ZONES. MODELS GENERALLY AGREE THAT THE AXIS OF MOISTURE HEADS
NW...SO KEPT LIKELY POPS ACROSS ORANGE COUNTY ALL NIGHT. PWATS OF
ALMOST 2 INCHES ARE FORECAST ACROSS THE NW ZONES THROUGH THE NIGHT.
THERE COULD BE A NEED TO EXTEND THE FLASH FLOOD WATCH ACROSS THE
HUDSON VALLEY AND NJ ZONES INTO TONIGHT. WITH PLENTY OF MOISTURE AND
COOL TEMPERATURES...HAVE PATCHY FOG IN THE FORECAST TONIGHT INTO
WEDNESDAY MORNING...BUT COULD VERY WELL END UP BEING MORE
WIDESPREAD.

CAPPED POPS AT CHANCE ON WEDNESDAY WITH MODELS IN AGREEMENT THAT THE
AXIS OF MOISTURE SHIFTS NW OF THE CWA...BUT NW ZONES MAY NEED TO BE
BUMPED UP. ELEVATED INSTABILITY MAY INCREASE JUST ENOUGH BY DAY'S
END FOR THUNDER...BUT FEEL THAT THIS IS TOO LOW OF A CHANCE TO
INCLUDE IN THE GRIDS AT THIS TIME. DAYTIME TEMPERATURES SHOULD BE
WARMER THAN TODAY'S...BUT STILL LOWER THAN NORMAL AND IT SHOULD FEEL
MORE ON THE MUGGY SIDE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
COMPLEX PATTERN WEDNESDAY NIGHT INTO FRIDAY AS KATIA...LEE REMNANTS
AND A STALLED FRONTAL BOUNDARY INTERACT.

NORTHERN STREAM REMAINS ACTIVE WITH TROUGH MOVING NORTH OF THE AREA
WEDNESDAY NIGHT INTO THURSDAY AS THE REMNANTS OF LEE BECOME CUTOFF
AND RETROGRADE THROUGH THE OHIO VALLEY THROUGH FRIDAY...AS KATIA
MOVES NORTHWARD THROUGH THE ATLANTIC. PLEASE REFER TO THE HURRICANE
CENTER FOR OFFICIAL FORECASTS ON KATIA. FRONTAL BOUNDARY REMAINS
ACROSS THE REGION INTO FRIDAY. WITH THE BEST SUPPORT WEDNESDAY NIGHT
WILL CONTINUE WITH LIKELY POPS...AND THEN LOWER TO CHANCE WITH THE
UNCERTAINTY OF THE INTERACTION OF THE SYSTEMS AND PLACEMENT OF THE
FRONTAL BOUNDARY THAT WILL COME UNDER THE INFLUENCE OF KATIA. A
CLOSER TRACK COULD RESULT IN ENOUGH SUBSIDENCE FOR A DRY FORECAST
FRIDAY WHILE A FARTHER EAST TRACK WILL KEEP THE AREA UNDER THE
INFLUENCE OF THE UPPER LOW AND FRONTAL BOUNDARY. CLOUD COVER AND
TEMPERATURES THROUGH FRIDAY WILL ALSO BE DEPENDENT ON THE PLACEMENT
OF THE SYSTEMS.

THE UPPER CUTOFF LOW WEAKENS FRIDAY NIGHT INTO MONDAY WHILE AT THE
SURFACE HIGHER PRESSURE BUILDS IN. FOR NOW WILL KEEP THE FORECAST
DRY SATURDAY THROUGH MONDAY.

FOR WEDNESDAY NIGHT INTO THURSDAY NIGHT LEANED TOWARD THE GFS...THEN
BLENDED THE CURRENT FORECAST WITH THE ECMWF FOR THE REST OF THE
PERIOD.

SWELL FROM KATIA WILL LIKELY PRODUCE DANGEROUS RIP CURRENTS THURSDAY
THROUGH AT LEAST FRIDAY.

&&

.AVIATION /17Z TUESDAY THROUGH SUNDAY/...
LOW CONFIDENCE FLIGHT CATEGORY FORECAST THROUGH THIS EVENING.

NORTH TO NORTHEAST WINDS WILL CONTINUE BETWEEN 8-12 KT THROUGH THE
REMAINDER OF THE AFTERNOON. THE FLOW BECOMES A BIT MORE E THIS
EVENING...AND THAT FLOW WILL PERSIST THROUGH THE REMAINDER OF THE
TAF PERIOD.

CURRENT RADAR IMAGERY SHOWING RAIN WITH BREAKS OF DRIER AIR
AROUND THE REGION. WILL CONTINUE TO CARRY RA IN THE TAFS SINCE ITS
ALMOST IMPOSSIBLE TO TIME EACH SHOWER. LOW-END VFR TO HIGH-END
MVFR POSSIBLE THROUGH LATE MORNING. CONDITIONS GRADUALLY LOWER TO
MVFR...THEN IFR...AS THE DAY PROGRESSES. IFR AND LIFR POSSIBLE
TONIGHT IN RAIN/FOG. THE RAIN MAY BECOME MORE OF A DRIZZLE BY
TOMORROW MORNING.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THROUGHOUT THE DAY DUE TO
LOW CONFIDENCE IN FLIGHT CATEGORY FORECAST. CONFIDENCE FAIRLY HIGH
ON WIND FORECAST.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THROUGHOUT THE DAY DUE TO
LOW CONFIDENCE IN FLIGHT CATEGORY FORECAST. CONFIDENCE FAIRLY HIGH
ON WIND FORECAST.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THROUGHOUT THE DAY DUE TO
LOW CONFIDENCE IN FLIGHT CATEGORY FORECAST. CONFIDENCE FAIRLY HIGH
ON WIND FORECAST.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THROUGHOUT THE DAY DUE TO
LOW CONFIDENCE IN FLIGHT CATEGORY FORECAST. CONFIDENCE FAIRLY HIGH
ON WIND FORECAST.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THROUGHOUT THE DAY DUE TO
LOW CONFIDENCE IN FLIGHT CATEGORY FORECAST. CONFIDENCE FAIRLY HIGH
ON WIND FORECAST.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY THROUGHOUT THE DAY DUE TO
LOW CONFIDENCE IN FLIGHT CATEGORY FORECAST. CONFIDENCE FAIRLY HIGH
ON WIND FORECAST.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
WED-THU...UNSETTLED PATTERN WITH PERIODS OF MVFR OR LOWER
POSSIBLE. FRI-SUN...VFR.

&&

.MARINE...
GUSTS TO 25 KT ARE EXPECTED...MAINLY TONIGHT...ON THE OCEAN
WATERS...OTHERWISE THINKING IS THAT SCA GUSTS ELSEWHERE WOULD ONLY
BE OCCASIONAL. SEAS WITH A BUILDING SWELL SHOULD KEEP SEAS SCA
LEVELS AT LEAST THROUGH WEDNESDAY...SO EXTENDED THE SCA ON THE OCEAN
WATERS THROUGH THIS PERIOD. THE SCA WILL LIKELY NEED TO BE EXTENDED
FURTHER OUT IN TIME.

ONSHORE FLOW WEDNESDAY NIGHT INTO THURSDAY NIGHT WILL RESULT IN
BUILDING SEAS ON THE OCEAN. THEN FRIDAY THROUGH SATURDAY NIGHT SEAS
CONTINUE TO BUILD WITH SWELL FROM KATIA MOVING INTO THE AREA WATERS.

SOME GUSTY WINDS TO AROUND 25 KT WILL BE POSSIBLE ON THE EASTERN
OCEAN AND SOUND WATERS FRIDAY...DEPENDING ON THE TRACK OF KATIA.
PLEASE REFER TO THE HURRICANE CENTER FOR OFFICIAL FORECASTS ON
KATIA.

&&

.HYDROLOGY...
THUS FAR...1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF NE NJ
AND THE WESTERN LOWER HUDSON VALLEY SINCE YESTERDAY. ELSEWHERE...
TOTALS HAVE BEEN AN INCH OR LESS. THROUGH TONIGHT...EXPECTING A
BASIN AVERAGE OF AN ADDITIONAL 0.75 TO 1.75 INCHES OF RAINFALL
WITH THE HIGHER AMOUNTS GENERALLY OVER THE LOWER HUDSON VALLEY AND
NE NJ. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. BRIEF PERIODS OF
MODERATE TO HEAVY RAINFALL MAY OCCUR IN SOME SPOTS DUE TO THE
TROPICAL AIRMASS THAT WILL BE IN PLACE. WITH PERIODS OF RAIN
CONTINUING FOR A LONG DURATION...COMBINED WITH THE POTENTIAL OF
TRAINING OF HEAVIER POCKETS OF RAINFALL TODAY...FLASH FLOODING
WILL STILL BE POSSIBLE FOR URBANIZED AREAS AS WELL AS RIVERS AND
STREAMS. THE THREAT OF FLOODING IS HOWEVER GREATER OVER NORTHEAST
NJ AND THE LOWER HUDSON VALLEY OF NEW YORK BASED ON FLASH FLOOD
GUIDANCE...AND THERE IS A CHANCE THAT A FLASH FLOOD WATCH MAY BE
NEEDED TONIGHT FOR THESE AREAS. ELSEWHERE INCLUDING THE
CITY...THERE IS OVERALL A LESSER CONCERN FOR EXTENSIVE FLASH
FLOODING.

AN ADDITIONAL HALF INCH TO INCH OF RAINFALL IS POSSIBLE WEDNESDAY
AND THURSDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS THE NW
ZONES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ005>012.
NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ067>075-
     078>081-176>179.
NJ...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NJZ002-004-
     006-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ350-353-
     355.

&&
Hazardous weather outlook, Sep 6, 11:34 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1134 AM EDT TUE SEP 6 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-071545-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
1134 AM EDT TUE SEP 6 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-071545-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1134 AM EDT TUE SEP 6 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH SURF FROM HURRICANE KATIA WILL LIKELY PRODUCE DANGEROUS RIP
CURRENTS AND EROSION ALONG THE ATLANTIC FACING BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-071545-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1134 AM EDT TUE SEP 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH WAVES FROM HURRICANE KATIA WILL LIKELY IMPACT THE OCEAN
WATERS FOR THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 11:00 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester8 hr
Sep 6, 1:20 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more55 min
Sep 6, 7:26 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond3 hr
Sep 6, 6:17 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union68 min
Sep 6, 7:24 PM EDTAreal Flood WarningOKXBergen, Essex, Hudson, Passaic, Union6 hr

Nearby

Flood Watches in New Jersey, 2011Flood Watches in New York, 2011Flood Watches in Connecticut, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.